MAUDE Adverse Event Report: DEPUY SPINE INC BENGAL STACK STD LOR 32MM; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

DEPUY SPINE INC BENGAL STACK STD LOR 32MM; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Model Number 177306132
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Initial reporter is a depuy sales representative.A product investigation was completed: the bengal 32mm lordotic cage was returned.The exterior of the cage featured a worn, grayish surface.The interior of the cage features a similar environment, but a thin layer of the cage¿s, material has begun to strip and peel from the surface.This appears to be the result of the environment the cage has experienced, due to the sweeping nature of the damage and the lack of tool marks.It is believed that this may be the result of sterilizing the cage at high temperatures and/or using harsh, abrasive detergent during autoclave.A review of the receiving inspection record (ri) was performed on the bengal 32mm lordotic cage.No discrepancies were observed during the manufacturing process.As a result, a review of the ri identified no issues during the manufacturing and release of this cage that could contribute to the problem reported by the customer.This cage was released accomplishing all quality requirements.The root cause of the splitting material and discoloration on the surface of the cage cannot be determined from the sample and the information provided.A potential root cause may be exposure to a hot, alkaline solution during washing, subsequently leading to damage.Surgical instrument reprocessing instructions for use states that autoclaving the devices with abrasive, highly alkaline detergents has been known to result in damage to the cage.No corrective and preventive action (capa) is necessary at this time as no issues could be identified in the manufacturing or release of this product.Therefore, this complaint will be closed with no further action required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that the cage contained what looked like flaking carbon fiber within the implant.There was a large amount of debris that came out from inside the cage.This report is for a bengal stack cage.This is report 1 of 1 for (b)(4).

Brand Name
BENGAL STACK STD LOR 32MM
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9491909
Report Number1526439-2019-52720
Device Sequence Number2079112
Product Code MAX
UDI-Device Identifier10705034060880
UDI-Public(01)10705034060880
Combination Product (Y/N)N
PMA/510(K) Number
K140759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number177306132
Device Catalogue Number177306132
Device Lot Number5086154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2019
Initial Report FDA Received Date12/18/2019
Patient Sequence Number1